MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ADMIRAL; 4.0MM VARIABLE ANGLE SCREW, SELF-TAPPING, 14MM

SEASPINE ORTHOPEDICS CORPORATION ADMIRAL; 4.0MM VARIABLE ANGLE SCREW, SELF-TAPPING, 14MM
Model Number AP1-704014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two screws were returned; investigation is pending.
 
Event or Problem Description
On 05 may 2025, seaspine/orthofix was made aware of a revision surgery due to a screw that backed out of an admiral cervical plate construct.The provided x-ray corroborates the report.Two screws and the plate's inferior locking cover were removed.The surgeon chose to leave the plate and remaining screws in-situ.No patient injury was reported.This report is for 1 of 2 ap1-704014 4.0mm variable angle screws, self-tapping, 14mm.The ap1-310045 cervical plate, 3 level, 45mm was reported on 3012120772-2025-00034.
 
Additional Manufacturer Narrative
Update to h3: changed to "yes." update to adverse event problem codes.Physical evaluation of the screw noted no major damage.Upon review of the index and revision surgery case information, it was observed that during both surgeries, the surgeon used a shoreline system drill to complete the screw hole preparation step for the related admiral plate.This is off-label use of the shoreline drill as the design is intended for the standard 3.5mm screws in the shoreline system, not the standard 4.0mm screws in the admiral system.The reduced drill flute diameter means that the admiral screws must displace about 6% more bone during screw insertion, which adds shear stress to the screw while creating the plate construct.This can prevent the screw from reaching its intended full seat in the plate pocket and can attribute to more pressure on the screws in the construct post-operatively.

Brand Name
ADMIRAL
Common Device Name
4.0MM VARIABLE ANGLE SCREW, SELF-TAPPING, 14MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key22127702
Report Number3012120772-2025-00035
Device Sequence Number15276929
Product Code KWQ
UDI-Device Identifier10889981278823
UDI-Public10889981278823
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP1-704014
Device Catalogue NumberAP1-704014
Device Lot NumberBR39401B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown